Open Access
May 2013 Smooth Yamabe invariant and surgery
Bernd Ammann, Mattias Dahl, Emmanuel Humbert
J. Differential Geom. 94(1): 1-58 (May 2013). DOI: 10.4310/jdg/1361889060


We prove a surgery formula for the smooth Yamabe invariant $\sigma(M)$ of a compact manifold $M$. Assume that $N$ is obtained from $M$ by surgery of codimension at least 3. We prove the existence of a positive constant $\Lambda_n$, depending only on the dimension n of $M$, such that \[ \sigma(N) \ge \mathrm{min}\{\sigma(M),\Lambda_n\}.\]


Download Citation

Bernd Ammann. Mattias Dahl. Emmanuel Humbert. "Smooth Yamabe invariant and surgery." J. Differential Geom. 94 (1) 1 - 58, May 2013.


Published: May 2013
First available in Project Euclid: 26 February 2013

zbMATH: 1269.53037
MathSciNet: MR3031859
Digital Object Identifier: 10.4310/jdg/1361889060

Rights: Copyright © 2013 Lehigh University

Vol.94 • No. 1 • May 2013
Back to Top